Alert archive / Washington / River Flood Warnings in 2014
River Flood Warning 5, NWS Spokane, WA
NWS Spokane, WA issued this river flood warning at May 16, 2014, 10:14 PM PDT for Chelan County, Washington. It took effect at May 17, 2014, 10:26 PM PDT. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- May 16, 2014, 10:14 PM PDT (05:14 UTC)
- In effect from
- May 17, 2014, 10:26 PM PDT
- Expired
- May 18, 2014, 8:20 PM PDT
- In force
- 22 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Chelan County, WA
The radar
The Seattle radar (KATX), 127 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stehekin River at Stehekin (STHW1). The gauge peaked at 23.74 ft at May 17, 2014, 2:00 AM PDT.
- Action stage
- 19.5 ft
- Minor stage
- 20.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12451000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
415 WGUS46 KOTX 170514 FLWOTX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE, WA 1014 PM PDT FRI MAY 16 2014 ...THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS AND LAKES IN WASHINGTON... STEHEKIN RIVER AT STEHEKIN AFFECTING CHELAN COUNTY ...RECENT WARM TEMPERATURES HAVE ACCELERATED HIGH ELEVATION SNOW MELT IN THE CASCADES. THIS SNOW MELT WILL CAUSE THE STEHEKIN RIVER AT STEHEKIN TO BRIEFLY RISE ABOVE FLOOD STAGE LATE SATURDAY NIGHT. A COOLING TREND THIS WEEKEND WILL CURTAIL RAPID SNOW MELT AND ALLOW THE RIVER TO DROP BACK BELOW FLOOD STAGE LATE SUNDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX THE SPRING SNOW MELT RUNOFF IN LAKES AND RIVERS IS DANGEROUSLY COLD AND CAN BE LIFE THREATENING FOR THOSE THAT COME INTO CONTACT WITH THE WATER. TAKE APPROPRIATE PRECAUTIONS. BE AWARE OF LARGE DEBRIS IN THE RIVER. HIGH WATER LEVELS CAN PUSH LOGS AND OTHER LARGE DEBRIS INTO THE RIVER...INCREASING THE DANGER TO PEOPLE AND BOATS. && WAC007-171714- /O.NEW.KOTX.FL.W.0005.140518T0526Z-140519T0320Z/ /STHW1.1.SM.140518T0526Z.140518T1200Z.140518T1520Z.NO/ 1014 PM PDT FRI MAY 16 2014 THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A * FLOOD WARNING FOR THE STEHEKIN RIVER AT STEHEKIN. * FROM SATURDAY EVENING TO SUNDAY EVENING. * AT 9:30 PM FRIDAY THE STAGE WAS 23.60 FEET. * FLOOD STAGE IS 24.00 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY SATURDAY LATE EVENING AND CREST NEAR 24.1 FEET BY SUNDAY MORNING. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE BY SUNDAY AFTERNOON. && LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101 4848 12103 * AT 24.0 FEET...THE RIVER MAY BE OUT OF ITS BANKS IN SPOTS AND ONTO THE STEHEKIN VALLEY ROAD AND COMPANY CREEK ROAD. $$
2 follow-up statements
600 WGUS86 KOTX 171121 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 421 AM PDT SAT MAY 17 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS AND LAKES IN WASHINGTON... OKANOGAN RIVER NEAR TONASKET AFFECTING OKANOGAN COUNTY STEHEKIN RIVER AT STEHEKIN AFFECTING CHELAN COUNTY ...WARM TEMPERATURES HAVE LED TO THE MELTING OF HIGH ELEVATION SNOWPACK DRIVING RISES ON THE OKANOGAN RIVER AND STEHEKIN RIVER. THE OKANOGAN IS EXPECTED TO GO OVER MINOR FLOODSTAGE THIS MORNING AND REMAIN ABOVE IT THROUGH NEXT WEEK. THE RIVER IS FORECAST TO CREST ON MONDAY BELOW MODERATE FLOOD STAGE. THE STEHEKIN IS FORECAST TO RISE ABOVE FLOOD STAGE LATE SATURDAY NIGHT AND DROP BACK BELOW FLOOD STAGE MID DAY SUNDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX THE SPRING SNOW MELT RUNOFF IN LAKES AND RIVERS IS DANGEROUSLY COLD AND CAN BE LIFE THREATENING FOR THOSE THAT COME INTO CONTACT WITH THE WATER. TAKE APPROPRIATE PRECAUTIONS. BE AWARE OF LARGE DEBRIS IN THE RIVER. HIGH WATER LEVELS CAN PUSH LOGS AND OTHER LARGE DEBRIS INTO THE RIVER...INCREASING THE DANGER TO PEOPLE AND BOATS. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE.AS LITTLE AS ONE FOOT OF WATER ON THE ROAD CAN MOVE MOST VEHICLES OFF THE ROAD. && WAC047-181121- /O.CON.KOTX.FL.W.0004.000000T0000Z-000000T0000Z/ /TONW1.1.SM.140517T1332Z.140520T0000Z.000000T0000Z.NO/ 421 AM PDT SAT MAY 17 2014 THE FLOOD WARNING CONTINUES FOR THE OKANOGAN RIVER NEAR TONASKET. * UNTIL FURTHER NOTICE. * AT 3:15 AM SATURDAY THE STAGE WAS 14.85 FEET. * FLOOD STAGE IS 15.00 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 16.44 FEET BY MONDAY AFTERNOON. && LAT...LON 4895 11945 4893 11932 4825 11951 4832 11968 4895 11945 * AT 18.0 FEET...MAJOR FLOODING OF SURROUNDING CROPLAND IS LIKELY. SOME HOMES AND BUILDINGS ADJACENT TO THE RIVER WILL EXPERIENCE SOME BASEMENT AND FIRST FLOOR FLOODING. * AT 17.5 FEET...WATER WILL BE BEHIND THE LEVEE DUE TO SEEPAGE, FLOODING THE MOTOCROSS TRACK DOWNSTREAM OF THE CITY OF OKANOGAN. * AT 17.0 FEET...LOW LYING FIELDS AND PASTURE LAND IN THE FLOOD PLAIN ALONG THE OKANOGAN RIVER VALLEY, FROM OROVILLE TO OKANOGAN, WILL BE FLOODED. SOME HOMES NEAR RIVER IN OKANOGAN MAY EXPERIENCE SOME BASEMENT FLOODING FROM SEEPAGE. WATER WILL BE BETWEEN THE RAILROAD AND HIGHWAY 97 NEAR CORDELL, SOUTH OF OROVILLE. WATER WILL BE AGAINST THE SHOULDER OF OMAK RIVER ROAD ACROSS FROM WANACUT CREEK. * AT 16.0 FEET...PASTURE LAND BETWEEN RODEO TRACK ROAD AND BENTON STREET, ON THE EAST SIDE OF THE RIVER NEAR OMAK, WILL BEGIN TO FLOOD. * AT 15.0 FEET...MINOR FLOODING OF LOW-LYING AREAS IS LIKELY BETWEEN OROVILLE AND TONASKET. $$ WAC007-181120- /O.CON.KOTX.FL.W.0005.140518T0526Z-140519T0320Z/ /STHW1.1.SM.140518T0526Z.140518T1200Z.140518T1520Z.NO/ 421 AM PDT SAT MAY 17 2014 THE FLOOD WARNING CONTINUES FOR THE STEHEKIN RIVER AT STEHEKIN. * FROM THIS EVENING TO SUNDAY EVENING. * AT 3:30 AM SATURDAY THE STAGE WAS 23.66 FEET. * FLOOD STAGE IS 24.00 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 24.1 FEET BY EARLY TOMORROW. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE BY LATE TOMORROW MORNING. && LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101 4848 12103 * AT 24.0 FEET...THE RIVER MAY BE OUT OF ITS BANKS IN SPOTS AND ONTO THE STEHEKIN VALLEY ROAD AND COMPANY CREEK ROAD. * AT 23.8 FEET...MCGREGOR'S MEADOW ROAD WILL BE MOSTLY FLOODED. * AT 23.5 FEET...SOME WATER MAY BE OVER MCGREGOR MEADOWS ROAD AND THE DRIVE THROUGH THE TOLLBER PASTURE. PART OF THE HARLEQUIN CAMPGROUND MAY BE FLOODED. $$
306 WGUS86 KOTX 171613 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 913 AM PDT SAT MAY 17 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS AND LAKES IN WASHINGTON... STEHEKIN RIVER AT STEHEKIN AFFECTING CHELAN COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS AND LAKES IN WASHINGTON... OKANOGAN RIVER NEAR TONASKET AFFECTING OKANOGAN COUNTY ...WARM TEMPERATURES HAVE LED TO THE MELTING OF HIGH ELEVATION SNOWPACK DRIVING RISES ON THE OKANOGAN RIVER AND STEHEKIN RIVER. THE OKANOGAN IS EXPECTED TO GO OVER MINOR FLOODSTAGE TOADY AND REMAIN ABOVE IT THROUGH NEXT WEEK. THE RIVER IS FORECAST TO CREST ON MONDAY BELOW MODERATE FLOOD STAGE. THE STEHEKIN RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX THE SPRING SNOW MELT RUNOFF IN LAKES AND RIVERS IS DANGEROUSLY COLD AND CAN BE LIFE THREATENING FOR THOSE THAT COME INTO CONTACT WITH THE WATER. TAKE APPROPRIATE PRECAUTIONS. BE AWARE OF LARGE DEBRIS IN THE RIVER. HIGH WATER LEVELS CAN PUSH LOGS AND OTHER LARGE DEBRIS INTO THE RIVER...INCREASING THE DANGER TO PEOPLE AND BOATS. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE.AS LITTLE AS ONE FOOT OF WATER ON THE ROAD CAN MOVE MOST VEHICLES OFF THE ROAD. && WAC047-181613- /O.CON.KOTX.FL.W.0004.000000T0000Z-000000T0000Z/ /TONW1.1.SM.140517T1800Z.140519T1800Z.000000T0000Z.NO/ 913 AM PDT SAT MAY 17 2014 THE FLOOD WARNING CONTINUES FOR THE OKANOGAN RIVER NEAR TONASKET. * UNTIL FURTHER NOTICE. * AT 8:15 AM SATURDAY THE STAGE WAS 14.94 FEET. * FLOOD STAGE IS 15.00 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 16.0 FEET BY LATE MONDAY MORNING. && LAT...LON 4895 11945 4893 11932 4825 11951 4832 11968 4895 11945 * AT 18.0 FEET...MAJOR FLOODING OF SURROUNDING CROPLAND IS LIKELY. SOME HOMES AND BUILDINGS ADJACENT TO THE RIVER WILL EXPERIENCE SOME BASEMENT AND FIRST FLOOR FLOODING. * AT 17.5 FEET...WATER WILL BE BEHIND THE LEVEE DUE TO SEEPAGE, FLOODING THE MOTOCROSS TRACK DOWNSTREAM OF THE CITY OF OKANOGAN. * AT 17.0 FEET...LOW LYING FIELDS AND PASTURE LAND IN THE FLOOD PLAIN ALONG THE OKANOGAN RIVER VALLEY, FROM OROVILLE TO OKANOGAN, WILL BE FLOODED. SOME HOMES NEAR RIVER IN OKANOGAN MAY EXPERIENCE SOME BASEMENT FLOODING FROM SEEPAGE. WATER WILL BE BETWEEN THE RAILROAD AND HIGHWAY 97 NEAR CORDELL, SOUTH OF OROVILLE. WATER WILL BE AGAINST THE SHOULDER OF OMAK RIVER ROAD ACROSS FROM WANACUT CREEK. * AT 16.0 FEET...PASTURE LAND BETWEEN RODEO TRACK ROAD AND BENTON STREET, ON THE EAST SIDE OF THE RIVER NEAR OMAK, WILL BEGIN TO FLOOD. * AT 15.0 FEET...MINOR FLOODING OF LOW-LYING AREAS IS LIKELY BETWEEN OROVILLE AND TONASKET. $$ WAC007-171643- /O.CAN.KOTX.FL.W.0005.000000T0000Z-140519T0320Z/ /STHW1.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 913 AM PDT SAT MAY 17 2014 THE FLOOD WARNING IS CANCELLED FOR THE STEHEKIN RIVER AT STEHEKIN. * AT 8:30 AM SATURDAY THE STAGE WAS 23.35 FEET. * FLOOD STAGE IS 24.00 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 23.7 FEET. THE RIVER IS FORECAST TO CONTINUE FALLING TO 23.4 FEET BY EARLY TOMORROW. HOWEVER...AFTERNOON RISES CAN BE EXPECTED EACH DAY FROM SNOW MELT...THEN FALL AGAIN OVERNIGHT. THE STAGE IS EXPECTED TO REMAIN BELOW FLOOD STAGE. && LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101 4848 12103 * AT 24.0 FEET...THE RIVER MAY BE OUT OF ITS BANKS IN SPOTS AND ONTO THE STEHEKIN VALLEY ROAD AND COMPANY CREEK ROAD. * AT 23.8 FEET...MCGREGOR'S MEADOW ROAD WILL BE MOSTLY FLOODED. * AT 23.5 FEET...SOME WATER MAY BE OVER MCGREGOR MEADOWS ROAD AND THE DRIVE THROUGH THE TOLLBER PASTURE. PART OF THE HARLEQUIN CAMPGROUND MAY BE FLOODED. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at May 16, 4:41 PM PDT, 5 hours 33 minutes earlier.
Area forecast discussion, May 16, 4:41 PM PDT, 5 hours 33 minutes before
Area Forecast Discussion National Weather Service Spokane WA 441 PM PDT FRI MAY 16 2014 .SYNOPSIS... High pressure will continue to break down through Saturday, while low pressure migrates Inland for Sunday and early next week. Disturbances rounding the low will bring shower and thunderstorm chances to northern Washington and the Northern Panhandle of Idaho through Saturday. The weather will remain unsettled through the first part of next week, with showers and a threat of thunderstorms, and cooler temperatures. The shower threat wanes and temperatures moderate towards the middle of next week. && .DISCUSSION... Tonight: A weather disturbance will continue to track across northern WA and north ID this evening and tonight. Showers and thunderstorms have started to develop as of 2 pm across northern WA. They will continue to develop and become more widespread through the late afternoon hours. Models hold on to some decent instability through the evening hours and so keep thunder across northeast WA and north ID through 10 pm. Was contemplating putting in thunder during the overnight hours, but there is quite a bit of convective inhibition that moves into the area overnight. So, took out thunder for the overnight hours, but still have at least a chance of showers through the overnight hours into early Saturday morning. Models seem to be hitting the Okanogan Mountains as well as the north ID Panhandle (Bonner and Boundary Counties) pretty hard with the qpf. A wetting rain from showers and thunderstorms is quite possible across the north tonight. The rest of the forecast area...mainly south of a line from Lake Chelan to Spokane to Saint Maries has quite a bit of dry air infiltrating the area. They should remain dry this evening with just thick overcast high clouds. South to west winds will also be an issue this evening. 10 to 15 mph will be common south of a line from the Waterville Plateau to Spokane. The strongest winds will be around the Wenatchee area where west winds 20 mph with gusts up to 30 mph will be possible this evening. Winds will decrease overnight, but still in the 5 to 10 mph range. The thick overcast cirrus skies will start to thin towards morning. Temperatures tonight will be about 5 degrees above average for this time of the year. /Nisbet Saturday through Monday...A large area of low pressure continues to influence the forecast area through this time interval. Minor shortwave disturbance rotating in and long the edges of this large low have the ability to utilize the cool yet conditionally unstable airmass contained in the low along with a reasonable amount of low level moisture to keep a prolonged mention of showers and perhaps even some thunderstorms in various shape and/or form. At one time forecast max temperatures looked to bottom out on Sunday but they now seem to be equally cold for Monday per latest guidance with forecast temperatures roughly near 5 degrees or so on the cool side of what would be considered normal for this time of year for Sunday and Monday. /Pelatti Monday night through Friday...A flat upper ridge will provide a warming and drying trend through Thursday. However residual moisture and instability could produce afternoon/evening convection in the form of mainly showers on Tuesday with this threat becoming confined to the Idaho Panhandle on Wednesday. On Friday the ridge will get pushed east as an upper level wave passes through the region. Models are not very strong with this but a combination of increased lapse rates and lift could trigger showers especially over the mountains. JW && .AVIATION... 00z TAFS: An offshore low will send impulses across the Inland NW. The threat of showers and thunderstorms will continue this evening with showers lingering overnight. The higher focus will be across the northern third of Washington and the northern panhandle of Idaho. Though there are some chances that KGEG to KCOE may have some thunder, confidence is not high enough to put -TSRA in TAFs. Overall VFR conditions are expected, but local MVFR conditions are possible should a heavier shower pass a TAF site. The incoming impulse will also bring some breezy conditions this afternoon. KEAT is expected to be impacted the most with gusts to 30 kts this evening. Scattered showers and isolated thunderstorms will be possible Saturday afternoon, again focused on northeast WA and the northern panhandle of ID. /EK && .PRELIMINARY POINT TEMPS/POPS... Spokane 50 68 44 64 43 64 / 10 20 20 50 40 30 Coeur d'Alene 49 67 43 63 40 63 / 20 20 20 50 40 50 Pullman 46 66 43 62 41 63 / 0 10 10 50 40 30 Lewiston 52 74 47 68 45 69 / 0 10 20 50 40 30 Colville 48 69 41 68 41 69 / 70 50 50 50 50 40 Sandpoint 48 66 40 62 40 62 / 70 30 40 50 50 50 Kellogg 48 66 42 62 39 62 / 40 20 20 50 50 50 Moses Lake 52 76 46 72 46 73 / 0 10 10 20 20 10 Wenatchee 54 74 50 70 48 71 / 0 10 10 20 20 20 Omak 50 73 42 70 42 71 / 60 30 20 30 30 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, May 16, 6:22 AM PDT, 15 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 622 AM PDT FRI MAY 16 2014 IDZ001>004-026-027-WAZ031>038-041>044-171330- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 622 AM PDT FRI MAY 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in Washington, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.